Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 110, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 28, 2006, 4:41 PM EDT for Bradford County, Union County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2006, 4:41 PM EDT (20:41 UTC)
- Expired
- May 28, 2006, 5:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Bradford County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:29 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 28, 2:29 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 229 PM EDT SUN MAY 28 2006 ...COOLER ALONG THE COAST AND DRY EARLY THIS WEEK... .SYNOPSIS... A BACK-DOOR FRONT IS PUSHING INLAND ACROSS NORTH FL THIS AFTERNOON...MERGING WITH AN EAST COAST SEABREEZE (ECSB) AND PROVIDING FOCI FOR SCATTERED CONVECTION. TS HAVE BEGUN TO FIRE JUST W OF LAKE GEORGE THIS AFTN WHERE OUTFLOW FROM MORNING CONVECTION OFFSHORE OF THE FL COAST MERGED WITH THE LAKE BREEZE. ALSO NOTE A LOBE OF DIFFERENTIAL POSITIVE VORT ADVECTION (DPVA) IN THE VC THE ALTAMAHA RIVER AND THIS ENERGY IS LIKELY ENHANCING CURRENT CONVECTION OVER OUR GA ZONES IN ADVANCE OF THE ECSB/FRONT. ALOFT AN AMPLIFIED RIDGE EXTENDS FROM THE CENTRAL GULF COAST REGION WITH STEERING FLOW OVER THE AREA VEERING WATER VAPOR IMAGERY SHOWS A LARGE SWATH OF DRY AIR FILTERING DOWN ALONG THE SE ATLANTIC SEABOARD TRAILING THE BACK-DOOR FRONT. .SHORT TERM...TONIGHT THRU WED... CONVECTION OCCURRING AHEAD OF THE FRONT/ECSB WILL LIKELY BECOME MORE ENHANCED ACROSS OUR W FL ZONES LATE THIS AFTN/EVENING WHERE IT WILL CONVERGE WITH THE WEST COAST SB. WILL CONTINUE LOW CHC OF POPS OVER OUR GA ZONES AS THE LOBE OF DPVA RIDES OVER THE AREA ON THE E SIDE OF THE UPPER RIDGE. SINCE THE CONVECTION IS RIDING UNDER THE UPPER RIDGE...EXPECT THE MAIN CONVECTIVE CONCERNS WILL BE SLOW MOVING STORMS CAPABLE OF HEAVY RAIN AND THE POSSIBILITY OF SMALL HAIL AND GUSTY WINDS IN WET DOWNBURSTS DUE TO DRY AIR ENTRAINMENT IN THE MID LVLS COMING IN FROM THE NE. HAVE FOCUSED BEST SHOT OF PRECIP EARLY THIS EVENING W OF HIGHWAY 301. WHERE PRECIP FALLS AND SKIES CLEAR ENOUGH EXPECT PATCH DENSE FOG AND LOW CIGS BY DAYBREAK. MON AND TUE...COOLER AND BREEZY CONDITIONS EXPECTED ACROSS OUR EASTERN ZONES UNDER MOSTLY CLEAR SKIES AS DRY AIR FILTERS IN FROM THE NE AND UPPER RIDGE DOMINATES THE EASTERN SEABOARD. OFFSHORE AN INVERTED TROUGH DEVELOPS WHICH WILL INCREASE THE PGRAD OVER THE AREA AND MAKE FOR BREEZY CONDITIONS ESPECIALLY E OF HWY 301 MON & TUE WITH WINDS 15-20 MPH. A LAKE WIND ADVISORY MAY BE NEEDED IF GUSTS NEAR 30 MPH DEVELOP. ABOUT A 10 DEG MAX TEMP RANGE EXPECTED AS WELL W-E...RANGING FROM LOWER 90S INLAND...TO LOWER 80S ALONG THE COAST. WED THE INVERTED TROUGH OFFSHORE WILL APPROACH THE FL EAST COAST AS A SFC RIDGE SHIFTS OFFSHORE OF NEW ENGLAND AND THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN. HAVE CARRIED A LOW CHC OF MORNING SHRA ALONG THE EAST COAST WED MORNING DUE TO INCREASING MOISTURE FLUX CONVERGENCE AS THE TROUGH APPROACHES...AND THEN A LOW CHC OF TSRA INLAND (W OF HWY 301) IN THE AFTN WHERE THE SEABREEZES WHERE MERGE. .LONG TERM...THU THRU SUN... A PATTERN SHIFT BEGINS AS UPPER LEVEL RIDGING OVER THE SE REGION WEAKENS AND NLY STEERING FLOW OVER THE AREA BACKS TO THE WEST IN ADVANCE OF THE NEXT FRONTAL SYSTEM WHICH IS EXPECTED TO APPROACH OUR AREA LATE FRI. FOR THU HAVE CARRIED LOW POPS MAINLY FOR AFTN SEABREEZE CONVECTION W OF HWY 301 AS THIS WILL BE THE LAST DAY OF DOMINANT ESE FLOW. FRI INCREASING SW FLOW IN ADVANCE OF THE APPROACHING FRONT WILL INFLUX MORE GULF MOISTURE OVER THE AREA...AND HAVE INCREASED POPS TO 30% TO ACCOUNT FOR FRONTAL DYNAMICS INTERACTING WITH THE SEABREEZES. SAT AND SUN CONTINUED WITH A 30% MAINLY FOR THE INTERIOR DUE TO THE FRONT STALLING IN THE AREA AND SEABREEZE INTERACTIONS. UPPER LEVEL RIDGING BEGINS TO REBUILD OVER THE AREA LATE SUN AS A SFC RIDGE BUILDS OVER THE MID-ATLANTIC AND BRIDGES THE LINGERING FRONT. THIS PATTERN MAY FORCE THE FRONT THROUGH THE AREA AS A BACK-DOOR COLD FRONT EARLY NEXT WEEK. HAVE GENERALLY FOLLOWED ENSEMBLE MEX TEMPS WHICH ARE NEAR CLIMO VALUES. HIGHS WILL RANGE FROM NEAR 90 INLAND...TO MID 80S ALONG THE COAST. && .MARINE...WINDS HAVE SHIFTED TO NE OVER NRN WATERS AND ARE ONSHORE NEAR THE COAST. EXPECT ONSHORE WINDS FOR MOST OF WEEK THEN VEERING SOUTH THU NIGHT AND SW TO WEST FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 92 66 91 / 20 5 5 0 SSI 71 84 70 82 / 10 0 5 5 JAX 69 87 67 85 / 20 0 0 5 SGJ 72 84 70 82 / 10 0 0 10 GNV 68 90 65 89 / 30 0 0 10 OCF 68 91 66 89 / 30 5 0 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ENYEDI MARINE/FIRE WX...TRABERT
Hazardous weather outlook, May 28, 3:57 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 357 PM EDT SUN MAY 28 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 357 PM EDT SUN MAY 28 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF A SLOW MOVING BACKDOOR COLD FRONT COMBINED WITH THE SEABREEZES WILL CONTINUE TO PRODUCE SCATTERED SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. SEVERE THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH...EXCESSIVE LIGHTNING AND LARGE HAIL UP HALF DOLLAR SIZE. ACTIVITY WILL MOVE SLOWLY SOUTH TO SOUTHWEST AT LESS THAN 10 MPH. PERIODS OF HEAVY RAINFALL WILL CAUSE MINOR TEMPORARY FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN CHANCES ARE EXPECTED TO DECREASE MONDAY AND TUESDAY. RAIN CHANCES WILL INCREASE LATE IN THE WEEK AND NEXT WEEKEND AS THE NEXT COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
In the hours before
Local storm report, May 28, 4:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL FLORAHOME 29.73N 81.88W
05/28/2006 E0.25 INCH PUTNAM FL LAW ENFORCEMENT
0345 PM HAIL BOSTWICK 29.77N 81.64W
05/28/2006 E0.25 INCH PUTNAM FL LAW ENFORCEMENT
0355 PM HAIL JACKSONVILLE HEIGHTS 30.25N 81.79W
05/28/2006 M1.00 INCH DUVAL FL PUBLIC
THE PUBLIC REPORTED QUARTER SIZE HAIL AND ESTIMIATED
WINDS GUSTS TO 60 MPH ON THE JACKSONVILLE WESTSIDE.
RESIDENCE WAS NEAR THE INTERSECTION OF LANE AND WILSON.
WINDS DOWNED TREES IN THE AREA.
&&
ENYEDISpecial weather statement, May 28, 4:29 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 429 PM EDT SUN MAY 28 2006 GAZ132-282115- COFFEE- 429 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF AMBROSE...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BROXTON...AMBROSE AND DOUGLAS THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
Special weather statement, May 28, 4:30 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT SUN MAY 28 2006 GAZ150-163-164-282115- CHARLTON-CLINCH-WARE- 430 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...CLINCH AND WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF COGDELL TO 5 MILES SOUTHEAST OF MANOR TO 5 MILES SOUTHEAST OF STEVEN FOSTER STATE PARK...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MANOR...COGDELL...STEVEN FOSTER STATE PARK...ARGYLE AND HOMERVILLE THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
Special weather statement, May 28, 4:36 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 436 PM EDT SUN MAY 28 2006 GAZ135-282115- APPLING- 436 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER APPLING COUNTY...OR 10 MILES SOUTH OF SURRENCY...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
Special weather statement, May 28, 4:39 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT SUN MAY 28 2006 FLZ030-031-282145- BRADFORD-UNION- 439 PM EDT SUN MAY 28 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND UNION COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 6 MILES NORTH OF LAWTEY...OR 9 MILES NORTHEAST OF RAIFORD...MOVING SOUTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAWTEY...ELLERBEE...STARKE...RAIFORD... JOHNSTOWN AND NEW RIVER THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Local storm report, May 28, 4:41 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 PM EDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 5 S BLACKSHEAR 31.23N 82.24W
05/28/2006 PIERCE GA TRAINED SPOTTER
NUMEROUS TREES DOWN ON OLD HOBOKEN ROAD 5 MILES SOUTH OF
BLACKSHEAR.
&&
PKEEGANThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:55 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 50 min |
| May 28, 2:59 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 31 min |
| May 28, 3:16 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 44 min |
| May 28, 3:29 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 46 min |
| May 28, 3:36 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 54 min |
| May 28, 4:20 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 40 min |
| May 28, 4:28 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 29 min |
| May 28, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 47 min |
| May 28, 4:47 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 43 min |
| May 28, 5:24 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 49 min |
| May 28, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 41 min |
| May 28, 5:47 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 41 min |
| May 28, 5:52 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 53 min |
| May 28, 4:02 PM EDT | Severe Thunderstorm Warning | JAX | Pierce | 43 min |
| May 28, 5:04 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 41 min |
| May 28, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.